Alert archive / Missouri / Flash Flood Watches in 2006
Flash Flood Watch 4, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Aug 27, 2006, 3:56 PM CDT for 19 counties in Missouri; 8 counties in Illinois. It took effect at Aug 27, 2006, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2006, 3:56 PM CDT (20:56 UTC)
- In effect from
- Aug 27, 2006, 7:00 PM CDT
- Expired
- Aug 28, 2006, 4:28 AM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 27 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 79 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 272056 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 356 PM CDT SUN AUG 27 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-072-281100- /O.NEW.KLSX.FF.A.0004.060828T0000Z-060828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-KNOX- LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS- SHELBY-WARREN- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL... JEFFERSON CITY...MEXICO...UNION 356 PM CDT SUN AUG 27 2006 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...AUDRAIN...BOONE... CALLAWAY...COLE...MONITEAU AND OSAGE IN EAST CENTRAL MISSOURI...CRAWFORD...FRANKLIN...GASCONADE...LINCOLN... MONTGOMERY AND WARREN IN NORTHEAST MISSOURI...KNOX...LEWIS... MARION...MONROE...PIKE...RALLS AND SHELBY. * FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING * ALTHOUGH MUCH OF THE REGION REMAINS IN A DROUGHT...RECENT HEAVY RAINFALL ACROSS CENTRAL AND NORTHEAST MISSOURI THE PAST TWO DAYS HAS BEGAN TO SATURATE THE GROUND. A STORM SYSTEM WILL AFFECT THE REGION TONIGHT AND PRODUCE VERY EFFICIENT RAIN PRODUCING THUNDERSTORMS ACROSS THE AREA. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL ALLOW RAINFALL TOTALS BETWEEN 1 AND 3 INCHES OVERNIGHT AND MAKE FLASH FLOODING POSSIBLE. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ CVKING
2 follow-up statements
000 WGUS63 KLSX 280058 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 758 PM CDT SUN AUG 27 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... MOZ062-072-280200- /O.CAN.KLSX.FF.A.0004.000000T0000Z-060828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-FRANKLIN- INCLUDING THE CITY OF...UNION 758 PM CDT SUN AUG 27 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL MISSOURI HAS BEEN CANCELLED. THE HEAVIEST RAIN HAS FORMED NORTH OF THIS AREA. $$ ILZ058>060-095>099-281200- /O.EXA.KLSX.FF.A.0004.000000T0000Z-060828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL- MONTGOMERY IL-PIKE IL- INCLUDING THE CITIES OF...LITCHFIELD...QUINCY 758 PM CDT SUN AUG 27 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND WEST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ILLINOIS... MONTGOMERY IL IN SOUTHWEST ILLINOIS...CALHOUN IL...GREENE IL... JERSEY IL AND MACOUPIN IL IN WEST CENTRAL ILLINOIS...ADAMS IL...BROWN IL AND PIKE IL. * UNTIL 7 AM CDT MONDAY * A STORM SYSTEM WILL AFFECT THE REGION TONIGHT AND PRODUCE VERY EFFICIENT RAIN PRODUCING THUNDERSTORMS ACROSS THE AREA. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL ALLOW RAINFALL TOTALS BETWEEN 2 AND 4 INCHES OVERNIGHT AND MAKE FLASH FLOODING POSSIBLE. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ MOZ018-019-026-027-034>036-041-042-047>052-059-060-281200- /O.CON.KLSX.FF.A.0004.000000T0000Z-060828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-LINCOLN-MARION- MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-WARREN- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL... JEFFERSON CITY...MEXICO 758 PM CDT SUN AUG 27 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE... MONITEAU AND OSAGE IN EAST CENTRAL MISSOURI...GASCONADE... LINCOLN...MONTGOMERY AND WARREN IN NORTHEAST MISSOURI...KNOX... LEWIS...MARION...MONROE...PIKE...RALLS AND SHELBY. * UNTIL 7 AM CDT MONDAY * ALTHOUGH MUCH OF THE REGION REMAINS IN A DROUGHT...RECENT HEAVY RAINFALL ACROSS CENTRAL AND NORTHEAST MISSOURI THE PAST TWO DAYS HAS BEGAN TO SATURATE THE GROUND. A STORM SYSTEM WILL AFFECT THE REGION TONIGHT AND PRODUCE VERY EFFICIENT RAIN PRODUCING THUNDERSTORMS ACROSS THE AREA. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL ALLOW RAINFALL TOTALS BETWEEN 1 AND 3 INCHES OVERNIGHT AND MAKE FLASH FLOODING POSSIBLE. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ CVKING
000 WGUS63 KLSX 280928 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 428 AM CDT MON AUG 28 2006 ...FLASH FLOOD WATCH NO LONGER IN EFFECT... ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 060-281030- /O.CAN.KLSX.FF.A.0004.000000T0000Z-060828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE- GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL- MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE- PIKE IL-RALLS-SHELBY-WARREN- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL... JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY 428 AM CDT MON AUG 28 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ILLINOIS... SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI... EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI HAS BEEN CANCELLED. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS REGION TODAY HOWEVER THE THREAT OF HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING HAS DIMINISHED. ONLY BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH ANY OF THE STRONGER STORMS. $$ GLASS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 27, 3:34 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 27, 3:34 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CDT SUN AUG 27 2006
.DISCUSSION...
THUNDERSTORMS CONTINUE TO INITIATE AND SLOWLY MOVE EAST/NORTHEAST
ACROSS THE OZARKS AND SOUTHEAST MISSOURI THIS AFTERNOON SOUTH OF
THE FRONTAL BOUNDARY AND AHEAD OF A MCV. BELIEVE THIS
PRECIPITATION WILL CONTINUE TO MOVE EAST/NORTHEAST THIS EVENING.
FOCUS TURNS FURTHER WEST WHERE MORE THUNDERSTORMS ARE DEVELOPING
ACROSS EASTERN KANSAS...CENTRAL OKLAHOMA AND WESTERN MISSOURI IN
RESPONSE TO AN APPROACHING SHORTWAVE. BELIEVE THESE THUNDERSTORMS
WILL BECOME MORE NUMEROUS THIS EVENING AS THE LOW LEVEL JET
INTENSIFIES WITH EVENTUALLY A COALESCENCE INTO A LARGE RAIN SHIELD
ACROSS THE NORTHERN HALF OF THE CWA.
GIVEN RECENT HEAVY RAINFALL ACROSS CENTRAL AND NORTHEAST MISSOURI
AND LOW FLASH FLOOD GUIDANCE...FEEL THAT A FLASH FLOOD WATCH IS
PRUDENT FOR TONIGHT IN THESE AREAS. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE EVERYWHERE TONIGHT AS THUNDERSTORMS HAVE BEEN AND WILL
CONTINUE TO BE VERY EFFICIENT IN PRODUCING RAINFALL. SPOTTER
REPORTS OF 1 TO 3 INCHES OF RAIN PER HOUR HAVE BEEN COMMON THIS
AFTERNOON WITH THE STRONGEST THUNDERSTORMS.
LOW PRESSURE WILL MOVE ALONG THE FRONT AND ACROSS THE CWA ON
MONDAY BRINGING MORE RAIN TO THE REGION. THEN THE UPPER LEVEL LOW
SPINS SOUTH ACROSS THE CWA ON TUESDAY BRINGING ADDITIONAL RAIN
SHOWERS/ISOLATED THUNDER ACROSS THE CWA. TEMPERATURES WILL BE KEPT
DOWN QUITE A BIT THE NEXT TWO DAYS FROM CLOUD COVER/PRECIPITATION
AND COOLER 850MB TEMPERATURES.
SKIES CLEAR OUT WEDNESDAY AND SEASONABLE TEMPERATURES RETURN
THROUGH THE EXTENDED. NEXT SYSTEM TO POTENTIALLY AFFECT THE AREA
WILL BE NEXT WEEKEND...ALTHOUGH MOST OF THE ENERGY LOOKS TO BE
CONFINED TO THE UPPER MIDWEST AT THIS TIME.
CVKING
&&
.AVIATION...
FOR THE 18Z TAFS...PRECIPITATION TRENDS HAVE BEEN BACK PEDDLED
FOR THE TAF SITES. PRECIPITITION IS BECOMING ORGANIZED IN THE
MOST UNSTABLE AIR IN SOUTHERN MISSOURI AND FURTHER NORTH THINGS
ARE PRETTY QUIET. HAVE KEPT A CLOSE EYE NORTHWEST HOWEVER. THE
MSAS DATA INDICATES THE STATIONARY FRONT IS TRYING TO RELOCATE
FURTHER NORTH WITH A SURFACE LOW FORMING OVER NORTHWEST MISSOURI.
IN THE LONGER RANGE THE FRONT IS FORECAST TO SETTLE SOUTH BEHIND
THIS EVENINGS CONVECTIVE EVENT AND NORTHEAST WINDS WILL SET IN
WITH IFR CONDITIONS DEVELOPING AFTER MIDNIGHT FOR MOST OF THE
TAF AREA. EMBEDDED SHOWERS AND THUNDERSTORMS WILL BE LIKELY
AS WELL.
PEDIGO
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-
GASCONADE-KNOX-LEWIS-LINCOLN-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-WARREN.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Aug 27, 5:48 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 548 AM CDT SUN AUG 27 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 548 AM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT LIGHTNING...AND POSSIBLY STRONG WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM MONDAY THROUGH TUESDAY AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THE THREAT OF HEAVY RAINFALL WILL ALSO CONTINUE WITH THESE STORMS MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. GKS
In the hours before
Local storm report, Aug 27, 11:53 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 AM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HAIL FARMINGTON 37.78N 90.43W
08/27/2006 E0.75 INCH ST. FRANCOIS MO LAW ENFORCEMENT
&&
TILLYLocal storm report, Aug 27, 2:30 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 5 SE FREDERICKTOWN 37.51N 90.23W
08/27/2006 MADISON MO TRAINED SPOTTER
&&
TILLYLocal storm report, Aug 27, 2:37 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN 6 E MINE LA MOTTE 37.62N 90.18W
08/27/2006 M2.00 INCH MADISON MO TRAINED SPOTTER
RAIN BEGAN AROUND 115 PM CDT.
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 11:35 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 40 min |
| Aug 27, 12:14 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| Aug 27, 12:46 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 49 min |
| Aug 27, 1:29 PM CDT | Flash Flood Warning | LSX | Reynolds | 6 hr |
| Aug 27, 2:10 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 35 min |
Nearby
Flash Flood Watches in Missouri, 2006Flash Flood Watches in Illinois, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.